Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 10:05 PM CDT for Clay County, Nebraska. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 10:05 PM CDT (03:05 UTC)
- Expired
- Apr 14, 2012, 10:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, NE
The radar
The Grand Island radar (KUEX), 39 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:23 PM CDT | HAIL 0.75 | Clay Center, NE | |
| Apr 14, 10:24 PM CDT | TSTM WND DMG | Edgar, NE | TREES DOWN IN EDGAR. ALSO POWER OUTAGE IN FAIRFIELD. |
| Apr 14, 10:37 PM CDT | HAIL 1 | Sutton, NE | 40 MPH WINDS ALSO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS53 KGID 150305 SVRGID NEC035-150330- /O.NEW.KGID.SV.W.0056.120415T0305Z-120415T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1005 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 1030 PM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF LAWRENCE...OR 16 MILES SOUTH OF HASTINGS...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... DEWEESE...FAIRFIELD...CLAY CENTER...EDGAR...ONG...SARONVILLE AND SUTTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4035 9824 4069 9803 4070 9783 4035 9782 TIME...MOT...LOC 0305Z 249DEG 42KT 4039 9821 WIND...HAIL 60MPH 1.00IN $$ HEINLEIN
1 follow-up statement
428 WWUS53 KGID 150322 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1022 PM CDT SAT APR 14 2012 NEC035-150330- /O.CON.KGID.SV.W.0056.000000T0000Z-120415T0330Z/ CLAY NE- 1022 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 1030 PM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAY CENTER...OR 16 MILES SOUTHEAST OF HASTINGS...MOVING NORTHEAST AT 50 MPH. IN ADDITION...AT 1007 PM CDT...COUNTY EMERGENCY MANAGEMENT REPORTED BASEBALL SIZE HAIL NEAR GLENVIL. LOCATIONS IMPACTED INCLUDE... CLAY CENTER...ONG...SARONVILLE AND SUTTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4035 9824 4069 9803 4070 9783 4035 9782 TIME...MOT...LOC 0321Z 238DEG 43KT 4051 9808 WIND...HAIL 60MPH 1.75IN $$ WESELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT SAT APR 14 2012 .AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD. THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO REALLY PUT IN THE TAF AT THIS TIME. && .PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/ SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS. IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3 UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING OVER. PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA. SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO SOME ISSUES. SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND 987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT ONE. AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT MAY SOUND. LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON A GENERAL BLEND OF THE 12Z ECMWF/GFS. STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE 20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT. A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION. AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE PLAINS. TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE MUCH DEVELOPMENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 14, 8:01 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 801 PM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 801 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. TORNADO WATCHES REMAIN IN EFFECT UNTIL 2 AM FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ISOLATED TO SCATTERED SUPERCELLS ARE EXPECTED TO CONTINUE...AND DEVELOP THROUGH THE LATE EVENING HOURS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA. THE STORMS WILL MOVE NORTH AND NORTHEAST AROUND 30 MPH...BUT COULD MOVE AT SPEEDS OF 40 MPH OR MORE. THE MAIN RISK THROUGH 2 AM IS ISOLATED TORNADOES...LARGE HAIL AND DAMAGING. WHILE NOT ALL AREAS WILL EXPERIENCE SEVERE WEATHER...THE RISK FOR TORNADOES DOES EXTEND PAST SUNSET WHICH WILL MAKE STORM SPOTTING MORE DIFFICULT WITH TIME. HAIL SIZES COULD REACH BASEBALL SIZE...AND INDIVIDUAL THUNDERSTORM WINDS MAY REACH 70 MPH OR MORE. HEAVY RAIN MAY CAUSE LOCALIZED FLOODING ISSUES IN SOME AREAS...ESPECIALLY SOUTHEAST OF A LINE FROM GENEVA NEBRASKA... TO NELSON...TO OSBORNE KANSAS. LATE TONIGHT...LOCALIZED NON THUNDERSTORM WIND SPEEDS OF 25 TO 30 MPH WILL DEVELOP. THOSE STRONG WINDS WILL CONTINUE INTO SUNDAY. THE COVERAGE OF SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER 2 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST 2 AM ACROSS VARIOUS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 14, 9:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT SAT APR 14 2012
KSZ007-NEZ077-086-087-150315-
FILLMORE NE-JEWELL KS-NUCKOLLS NE-THAYER NE-
931 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR THAYER...SOUTHERN NUCKOLLS...
SOUTHEASTERN FILLMORE AND NORTHEASTERN JEWELL COUNTIES UNTIL 1015 PM
CDT...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BOSTWICK TO HARDY TO MUNDEN...AND MOVING NORTH AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HUBBELL...
RUSKIN...
DESHLER...
NORA...
HEBRON...
GILEAD...
NELSON...
BELVIDERE...
CARLETON...
ALEXANDRIA...
BRUNING...
STRANG...
OHIOWA...
MILLIGAN...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4000 9740 4000 9795 3996 9819 4024 9816
4020 9784 4069 9737 4008 9736
TIME...MOT...LOC 0232Z 201DEG 45KT 4001 9816 4010 9790
3999 9753Special weather statement, Apr 14, 9:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 945 PM CDT SAT APR 14 2012 NEZ048-049-063-064-150330- HAMILTON NE-MERRICK NE-POLK NE-YORK NE- 945 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR YORK...SOUTHERN POLK...CENTRAL MERRICK AND EASTERN HAMILTON COUNTIES UNTIL 1030 PM CDT... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENDERSON...OR 15 MILES SOUTHWEST OF YORK... MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YORK... HAMPTON... MCCOOL JUNCTION... MARQUETTE... BRADSHAW... HORDVILLE... POLK... WACO... BENEDICT... CLARKS... STROMSBURG... GRESHAM... OSCEOLA... SHELBY... THAYER... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 331 AND 365. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4071 9737 4070 9805 4124 9798 4122 9736 TIME...MOT...LOC 0246Z 217DEG 46KT 4083 9782
Special weather statement, Apr 14, 9:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT APR 14 2012
NEZ041-047-048-062-150315-
HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
947 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NANCE...WESTERN MERRICK...HOWARD
AND NORTHERN HALL COUNTIES UNTIL 1015 PM CDT...
AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. LIBORY...OR 12 MILES NORTH OF GRAND
ISLAND...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELBA...
ST. PAUL...
CUSHING...
ARCHER...
PALMER...
FULLERTON...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4152 9774 4088 9828 4090 9870 4139 9862
4139 9830
TIME...MOT...LOC 0247Z 221DEG 45KT 4113 9839Special weather statement, Apr 14, 9:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 947 PM CDT SAT APR 14 2012 NEZ039-040-046-047-150315- GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE- 947 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY...NORTHERN SHERMAN...NORTHERN HOWARD AND GREELEY COUNTIES UNTIL 1015 PM CDT... AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERICSON TO 8 MILES NORTH OF LITCHFIELD...AND MOVING EAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORTH LOUP... LOUP CITY... SHERMAN RESERVOIR DAM... SCOTIA... GREELEY... SPALDING... COTESFIELD... ELBA... WOLBACH... CUSHING... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4127 9829 4124 9921 4174 9891 4174 9829 TIME...MOT...LOC 0247Z 263DEG 47KT 4174 9865 4127 9911 WESELY
Special weather statement, Apr 14, 9:56 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CDT SAT APR 14 2012
NEZ064-076-077-086-087-150330-
CLAY NE-FILLMORE NE-NUCKOLLS NE-THAYER NE-YORK NE-
956 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THAYER...EXTREME
SOUTHEASTERN YORK...EASTERN NUCKOLLS...FILLMORE AND SOUTHEASTERN CLAY
COUNTIES UNTIL 1030 PM CDT...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK...OR 38 MILES SOUTHEAST OF HASTINGS...
MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DAVENPORT...
ONG...
CARLETON...
BELVIDERE...
SHICKLEY...
BRUNING...
STRANG...
OHIOWA...
GENEVA...
GRAFTON...
MILLIGAN...
EXETER...
FAIRMONT...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4006 9775 4006 9814 4070 9778 4071 9774
4071 9736 4043 9736
TIME...MOT...LOC 0256Z 222DEG 43KT 4024 9784Local storm report, Apr 14, 9:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 3 E CAMPBELL 40.30N 98.67W
04/14/2012 WEBSTER NE LAW ENFORCEMENT
PIVOT ROLLED OVER.
&&
MORITZThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 45 min |
| Apr 14, 7:31 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 22 min |
| Apr 14, 7:42 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Apr 14, 7:53 PM CDT | Special Weather Statement | GID | Howard, Merrick | 52 min |
| Apr 14, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 50 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 27 min |
| Apr 14, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 50 min |
| Apr 14, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney | 48 min |
| Apr 14, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Harlan, Kearney | 52 min |
| Apr 14, 9:04 PM CDT | Areal Flood Advisory | GID | Fillmore, Nuckolls, Thayer | 8 hr |
| Apr 14, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 48 min |
| Apr 14, 9:21 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 28 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 46 min |
| Apr 14, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 19 min |
| Apr 14, 9:31 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 44 min |
| Apr 14, 9:45 PM CDT | Special Weather Statement | GID | Hamilton, Polk, York | 45 min |
| Apr 14, 9:47 PM CDT | Special Weather Statement | GID | Howard, Nance | 28 min |
| Apr 14, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 28 min |
| Apr 14, 9:56 PM CDT | Special Weather Statement | GID | Fillmore, Nuckolls | 34 min |
| Apr 14, 9:57 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 33 min |
| Apr 14, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 41 min |
| Apr 14, 10:27 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 33 min |
| Apr 14, 10:36 PM CDT | Special Weather Statement | GID | Polk, York | 39 min |
| Apr 14, 10:44 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 33 min |
| Apr 14, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 30 min |
| Apr 14, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 32 min |
| Apr 14, 11:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Kearney, Phelps | 27 min |
| Apr 14, 11:28 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 32 min |
| Apr 14, 11:47 PM CDT | Special Weather Statement | GID | Buffalo, Hall, Kearney | 28 min |
| Apr 15, 12:10 AM CDT | Special Weather Statement | GID | Adams, Hall, Howard, Kearney, Merrick, Nance | 50 min |
| Apr 15, 12:40 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk | 35 min |
| Apr 15, 1:47 AM CDT | Areal Flood Warning | GID | Franklin | 3 hr |
| Apr 15, 4:10 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| Apr 15, 10:25 AM CDT | Special Weather Statement | GID | Dawson | 50 min |
| Apr 15, 11:50 AM CDT | Special Weather Statement | GID | Valley | 40 min |
| Apr 15, 12:36 PM CDT | Special Weather Statement | GID | Valley | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.